Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Having sharp pain in chest after drinking mountain dew. What might be causing this?

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1195 Questions
I think I have a pulled muscle in my back which is causing some chest pain. My problem is when I drink Diet Mtn Dew I get several sharp chest pains on the right side of my chest. The pain is so severy that it causes my to double over? Any idea what might be causing this?
Posted Sat, 6 Oct 2012 in General Health
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there.
Since this is a general query & often has happened to your's truly, opted to comment.
Note you consume a lot of areated drinks. It is very possible you have GERD or esophageal regurgitation & mild heartburn. Possibly you sit/lie down after these fizzy drinks? It is a 'stitch' due to the 'areated drinks'. Relax...
As my son would say, 'why fart & waste when you can burp & taste'? (just not offensive)
On a serious note, please take some 'digene chewable tabs' three times a day & best avoid fizzy drinks for around 2 weeks. If it still persists, then it's time to visit a Gastroenterologist. It may not be any muscule tear unless that is also incidental & any OTC (over the counter) anti-inflammatory preparation may have contributed to the reflux!
Do hope have allayed your fears & all well soon...cheers!
Above answer was peer-reviewed by
Follow-up: Having sharp pain in chest after drinking mountain dew. What might be causing this? 8 minutes later
I appreciate your getting back to me so quickly. My concern is that this does not feel like reflux but instead it feels like a tightness then several sharp pains in the upper right side of my chest. Started today and I have not sat or lied down after taking a drink. Most of the time this occurs I am standing or I will take a drink get about one or two steps then it hits me.
Answered by Dr. Praveen Rodrigues 10 minutes later
Hi there.
Do understand your symptoms. As i said, possible 'intercostal muscle rupture' . Believe me, this has happened personally to yours truly & ended up being a GERD symptom :)
Having said that, perhaps a visit to your local hospital ER right now would be in order. These things are best not left to chance. 'A stitch in time saves nine!'
So please do go across..perhaps a shot of Rantac & Buscopan (injections both) would be just what the doctor ordered!
Avoid Fizzy drinks 2 weeks either ways!
Go across to the ER; if they concur with my diagnosis, do get back home, close this query & give me a XXXXXXX on the back for my charm & wit if not for the diagnosis!!
Seriously, got back quick as feel your pain..hope its better soon..cheers!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor